MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX35012UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use two resolute onyx rx coronary drug eluting stents to treat a severely tortuous and severely calcified lesion in the proximal left anterior descending (lad) artery.The devices were inspected with no issues noted.Negative prep was performed with no issues noted.It was reported that both stents failed to cross the lesion and deformed in vivo during positioning/advancement.It was later reported that a total of three stents were used in the procedure.One of the stents was removed from the patient as a no-cross.There were two stents left in the patient.One stent was floating while the other stent crossed ok.It is unknown which device was left floating.It was described as a tough case which occurred very late on the weekend.The patient was moved to a larger hospital for further care immediately after this procedure.It is unknown what happened to the patient after their transfer.No further injury reported.
 
Additional Manufacturer Narrative

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15438616
Report Number9612164-2022-03443
Device Sequence Number14953674
Product Code NIQ
UDI-Device Identifier00643169557062
UDI-Public00643169557062
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2025
Device Model NumberRONYX35012UX
Device Catalogue NumberRONYX35012UX
Device Lot Number0011170721
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date10/03/2022
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown